Wednesday, April 15, 2009

Warning Label

I went for a physical yesterday and got my blood-pressure-medication prescription renewed. Of course, my sweet wife Joyce is concerned about my health, so I wasn't overly surprised when I opened my email today and found a note from her advising me of all the terrifying side effects associated with the use of Diovan:
abdominal pain, allergic reactions, back pain, blurred vision, cough, diarrhea, dizziness, fainting, fatigue, headache, joint pain, low blood pressure, nausea, rash, runny nose, sinus inflammation, sore throat, swelling, swollen mouth and throat, upper respiratory infections, vertigo, viral infections.

As much as I appreciate Joyce's concern for me, I was a bit puzzled about what good this information is. Then it occurred to me that the warning label can be put to excellent use. It makes a pretty nifty little song (to be sung to the tune "The Rose", made famous by Bette Midler)


Diovan ... can cause reactions,
can put you fast asleep,
swell your mouth, cause infections
and coughing way down deep,
headaches like a skull incision,
and cause your nose to seep.
Diovan ... can blur your vision --
and Lord, it sure ain't cheap.

It's the cough with diarrhea
that makes you fill your pants.
And infections resp'ratory,
your romance don't enhance.
It's the throat all sore and swollen
that cannot seem to spit.
Only urge to purge your colon
will make you give a shit.

Then there's sinus inflammation,
rash, fatigue and aching back,
fainting spells, chronic joint pain,
dizziness and dental plaque.
But that pill, when I swallow,
when I gulp and down she goes,
keeps my blood pressure normal
and then ... so I blow my nose.

9 comments:

Gladys said...

I'm not laughing at you ok I am. That is the same drug that Kahuna takes and well he is kinda full of shit.

leeann said...

Of the urge to purge beware.
It stains your underwear.

Now I know why my mom takes her medicine, makes a face, and then doesn't make plans to go out.

Buck said...

heh. Well done on the song, Bob.

All these side effects (especially as seen on teevee) sometimes makes me wonder if the cure isn't worse than the disease. I know the answer, of course, but to see the litany of possible side-effects is more than a lil sobering.

Missy said...

Dental plaque? Really? I think you have a hit on your hands!

Bob said...

Missy--
Okay, so I made up the dental plaque thing -- so sue me.

Buck--
The "side effects" aren't all they're cracked up to be. Joyce won't believe it, but I actually haven't experience any of that stuff.

Leeann--
Awesome! We should team up as a song-writing team.

Gladys--
I'm so thrilled to have something in common with Kahuna -- the meds, not full-of-sh*t thing. (Well, okay. Kahuna and I have two things in common.)

Teresa said...

If I were half as talented just think of the great stuff I could write.

Sadly, you and LeeAnn leave me in the dust.

ROFLMAO!

joyce said...

so, you have five of these symptoms before taking the medication?

thank you for the song---can't wait for you to sing it to me.

the website by the company that makes this drug said something about thinning the walls of your veins. something about the hormone. Isn't that like putting a chemical down the pipes in our plumbing to make the plastic and metal more flexible so that they pass "potatoes"? won't the veins/pipes eventually break?

America's Next Top Mommy said...

SO FREAKING HILARIOUS!!!!

joyce said...

Thanks for singing it to me. I feel so special...so I don't know...special.